Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 111, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 23, 1994, 4:04 PM EDT for Palm Beach County, Florida. It was in force for 26 min.
The area
The counties it named.
The facts
- Issued
- Aug 23, 1994, 4:04 PM EDT (20:04 UTC)
- Expired
- Aug 23, 1994, 4:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Palm Beach County, FL
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPBI 232004 RRA SVRPBI FLC099-232030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WEST PALM BEACH FL 404 PM EDT TUE AUG 23 1994 THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 430 PM EDT FOR THE FOLLOWING LOCATIONS...... IN SOUTH FLORIDA ...SOUTHEASTERN PALM BEACH COUNTY AT 343 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM WEST OF DELRAY BEACH. MOVEMENT WAS SOUTHEAST 5 TO 10 MILES AN HOUR. RESIDENTS OF SOUTHEASTERN PALM BEACH COUNTY SHOULD TAKE IMMEDIATE ACTION IF THREATENING WAETHER APPROACHES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 1:42 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 23, 1:42 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 139 PM EDT TUE AUG 23 1994 SOME TSTMS DEVELOPING NORTH OF TPA AND SHOULD MOVE ACROSS INTERIOR TO COAST BY EVE. ACTIVITY OFFSHORE JUPITER DRIFTING SE. WILL KEEP 30 EVE POP ALL AREAS. WED TRANSITION DAY INTO DEEP ESTRLY FLOW ON THU. 50H TROF LIFTS OUT TRAILING WEAK VORT AXIS ACROSS NRN/CNTRL FL WHILE 50H RDG EXPANDS EAST OVER CNRTL U.S. SFC HIGH MID ATLC CST BUILDS SOUTH AS FRONT OVER NRN FL DISSIPATES AND DEEP ESTRLY FLOW MOVES IN. MDLS KEEP BEST MRH OVER CNTRL FL THRU PERIOD BUT FOCUSING SHOULD BE ON WEST CST. SHWRS/TSTMS MAINLY AFTERNOON INTERIOR AND NITETIME/MORNING EAST CST. NEAR FWC TMPS. @1...LAKE ORANGE SEMINOLE OSCEOLA ~ @2...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE OKEECHOBEE MCO 73/90/73/90 3434 DAB 72/88/75/88 3434 MLB 73/88/76/88 3434 RES
In the hours before
Special weather statement, Aug 23, 11:10 AM EDT, 4 hours 54 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT TUE AUG 23 1994 ...EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK... WHILE A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA...MID AND UPPER LEVEL CLOUDS MOVING ACROSS FROM THE GULF OF MEXICO MAY LIMIT SUNSHINE THIS AFTERNOON. THIS WILL DECREASE HEATING...WHICH WILL DECREASE THE OVERALL COVERAGE AND INTENSITY OF AFTERNOON THUNDERSTORMS...ALTHOUGH A FEW MAY BECOME STRONG. A WEAK FRONT AND AN UPPER LEVEL TROUGH REMAIN OVER NORTHERN FLORIDA...CAUSING WESTERLY STEERING CURRENTS. THUNDERSTORMS WILL FORM ALONG THE WEST COAST EARLY THIS AFTERNOON AND DEVELOP EAST ACROSS THE PENINSULA. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE WHERE THE EAST AND WEST COAST SEA BREEZES INTERACT...MAINLY NEAR THE COAST FROM SEBASTIAN SOUTHWARD. RES
Special weather statement, Aug 23, 11:18 AM EDT, 4 hours 46 minutes before
FLZ041-044>047-053-054-058-059-064-501-231730- EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1110 AM EDT TUE AUG 23 1994 ...EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK... WHILE A MOIST AND UNSTABLE AIRMASS REMAINS OVER THE AREA...MID AND UPPER LEVEL CLOUDS MOVING ACROSS FROM THE GULF OF MEXICO MAY LIMIT SUNSHINE THIS AFTERNOON. THIS WILL DECREASE HEATING...WHICH WILL DECREASE THE OVERALL COVERAGE AND INTENSITY OF AFTERNOON THUNDERSTORMS...ALTHOUGH A FEW MAY BECOME STRONG. A WEAK FRONT AND AN UPPER LEVEL TROUGH REMAIN OVER NORTHERN FLORIDA...CAUSING WESTERLY STEERING CURRENTS. THUNDERSTORMS WILL FORM ALONG THE WEST COAST EARLY THIS AFTERNOON AND DEVELOP E<AST ACROSS THE PENINSULA. THE BEST CHANCE FOR STRONG THUNDERSTORMS WILL BE WHERE THE EAST AND WEST COAST SEA BREEZES INTERACT...MAINLY NEAR THE COAST FROM SEBASTIAN SOUTHWARD. RES
Special weather statement, Aug 23, 2:40 PM EDT, 1 hour 24 minutes before
FLZ040-231940- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 240 PM EDT TUE AUG 23 1994 ...STRONG THUNDERSTORM OVER SOUTHWEST MARION COUNTY... NATIONAL WEATHER SERVICE RADAR SPOTTED A STRONG THUNDERSTORM JUST EAST OF DUNELLON MOVING EAST AT 10 MPH. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 23, 3:08 PM EDT, 56 minutes before
FLZ041-044>047-053-054-058-059-064-501-232015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 310 PM EDT TUE AUG 23 1994 ...STRONG THUNDERSTORMS FROM COCOA TO NORTHEAST OF KENANSVILLE... AT 305 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WERE SCATTERED ALONG THE COAST FROM COCOA TO PALM BAY... EXTENDING INLAND TO 10 MILES NORTHEAST OF KENANSVILLE. THE STRONGEST STORM WAS BETWEEN DEER PARK AND KENANSVILLE AND WAS PRODUCING WIND GUSTS TO 35 MPH AS IT DEVELOPED WESTWARD. OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED BETWEEN BLUE CYPRESS LAKE AND BASINGER...WEST OF STUART...AND FROM KISSIMMEE TO SOUTH OF CLERMONT. THESE THUNDERSTORMS WERE ALSO PRODUCING PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. WIDELY SCATTERED THUNDERSTORMS WERE BETWEEN FLAGLER BEACH AND OCALA...AND SOUTH OF DAYTONA BEACH. ALL THIS ACTIVITY WAS MOVING EAST AT 5 TO 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. RES
Special weather statement, Aug 23, 3:10 PM EDT, 54 minutes before
FLZ041-044>047-053-054-058-059-064-501-232015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 310 PM EDT TUE AUG 23 1994 ...STRONG THUNDERSTORMS FROM COCOA TO NORTHEAST OF KENANSVILLE... AT 305 PM AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAIN AND FREQUENT LIGHTNING WERE SCATTERED ALONG THE COAST FROM COCOA TO PALM BAY... EXTENDING INLAND TO 10 MILES NORTHEAST OF KENANSVILLE. THE STRONGEST STORM WAS BETWEEN DEER PARK AND KENANSVILLE AND WAS PRODUCING WIND GUSTS TO 35 MPH AS IT DEVELOPED WESTWARD. OTHER SHOWERS AND THUNDERSTORMS WERE SCATTERED BETWEEN BLUE CYPRESS LAKE AND BASINGER...WEST OF STUART...AND FROM KISSIMMEE TO SOUTH OF CLERMONT. THESE THUNDERSTORMS WERE ALSO PRODUCING PRODUCING VERY HEAVY RAIN AND FREQUENT LIGHTNING. WIDELY SCATTERED THUNDERSTORMS WERE BETWEEN FLAGLER BEACH AND OCALA...AND SOUTH OF DAYTONA BEACH. ALL THIS ACTIVITY WAS MOVING EAST AT 5 TO 10 MPH. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT FOR POOR VISIBILITIES DURING HEAVY RAIN. SOME STREETS MAY FLOOD QUICKLY. RES
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.